Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Headache,nausea,burping,white coating on tongue,dehydration,mucous on stool,diarrhea

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hi I am a 30 year old female, I am experiencing the following symptoms; extremely intense headache that feels like a burning sensation all over my head especially in my forehead, ears and base of my neck, nausea and burping (although this has subsided a little), white coating on my tongue due to dehydration I think and dark coloured small stools with mucus on them. I am currently at a week long conference in Australia
(I live in New Zealand) and not sure whether to go to the doctor as I do not have travel insurance. I was diagnosed with parasites earlier this year from travelling in south XXXXXXX but have not had any symptoms in 2 months so not sure if it is the parasites returning? The symptoms are also different as when I had the parasites I had diarreah and just a small headache and this time I havent had any diarreah if anything Im a little constipated and my headached is really intense.
Posted Sun, 22 Apr 2012 in Digestion and Bowels
Answered by Dr. Kiran Kumar 2 hours later

Thanks for your query.

Headaches can occur due to multiple cause.
First of all its important to know whether, do you usually get headaches or this one is after a long time ? Do you usually develop Migrane ?

Some people are susceptible to headaches which get precipitated due to stress, travel, dietary changes.

You have also developed dark colored small stools with mucus in them. Its likely that you might have contracted some Gastrointestinal Infection. However, severe headache is not common in such GI infections.

If its not migrane, then, you must get your self evaluated by a Physician as your symptoms are quite severe and generalized.
You can consider taking an analgesics such as paracetamol or ibuprofen for symptomatic relief. If headache still persists after that, consult a Physician.

Hope this answers your query.
Please get back if you need any further information

Thanks and Regards,
Dr Kiran
Above answer was peer-reviewed by
Follow-up: Headache,nausea,burping,white coating on tongue,dehydration,mucous on stool,diarrhea 12 hours later
Hi, no I do not usually get headaches, and have taken paracetomol and ibuprofen but they do not seem to work.
I am unable to see my doctor until I return to home in 10 days time do you think this is too long? Your answer has made me a bit worried. So you don't think that this could be related to a relapse of parasites?

Answered by Dr. Kiran Kumar 18 hours later
Hello again,

Thanks for your follow up query.

Your headache is more likely to be related to exhaustion and travel. You need not panic.

Such acute symptoms are usually due to common causes. Rest and Pain Killers usually suffice.

If you have had not much relief with paracetamol and ibuprofen, you can try diclofenac.

Also, if your headache persists beyond 24 - 48 hours from now, you should consult a doctor. Waiting for 10 days is not a good idea.

Regarding relapse of parasites, It is possible that you might have contracted some GI infection. More so as you have dark stools with mucus.

Consider taking Metronidazole for the same. It will take care of it. GI infections can cause headache and fatigue. It might be the case with you.

However, severe headache is not usual with GI infection. So you may still have parasite, but headache might be due to other factors which needs evaluation.

Hope this answers your query.

Take Care and wish you a speedy recovery.

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor